Georgia, 2006Tornado in Georgia, June 13, 2006
June 13, 2006 · NWS CHS · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Jun 13, 2:50 PM EST, 47 minutes earlier.
Area forecast discussion, Jun 13, 2:50 PM EST, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
350 PM EDT TUE JUN 13 2006
.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...T.S. ALBERTO WILL
CONTINUE TO TRACK NE INTO SE GA THIS AFTN AND INTO SC OVERNIGHT. THE
SYSTEM WILL WEAKEN AND BECOME EXTRA-TROPICAL AS IT MERGES WITH A
FRONTAL BOUNDARY LYING OVER THE NRN PORTION OF THE CWA. XPCT THE
COVERAGE OF RAIN TO INCREASE THIS EVE AS ALBERTO/S CIRCULATION MOVES
CLOSER TO THE AREA. RAINFALL TOTALS OF 3-5 INCHES ACROSS THE AREA
STILL APPEARS ON TRACK. CANNOT RULE OUT ISOLATED TORNADOES AS
LOW-LVL HELICITIES REMAIN HIGH...AROUND 200 M2/S2. WINDS WILL ALSO
STEADILY PICK ACROSS THE AREA TONIGHT...ESPCLY FROM S TO N. W/O MUCH
CHANGE TO THE TRACK OF ALBERTO...PREFER TO LEAVE ALL INLAND
WATCHES/WARNINGS/ADVISORIES AS IS WITH THE AFTN PACKAGE. ALSO DO NOT
XPCT ANY CHANGES TO THE COASTAL T.S. WARNINGS WITH THE 5 PM NHC
ADVISORY. LOWS TONIGHT WILL ONLY DROP INTO THE LOW TO MID 70S.
TOMORROW WILL FEATURE IMPROVING CONDITIONS FROM S TO N THROUGH THE
DAY AS THE REMNANTS OF ALBERTO MOVE N OF THE AREA AHEAD OF AN UPPER
LVL S/W. WILL TREND POPS DOWNWARD FROM CATEGORICAL TONIGHT TO CHC
TOMORROW. WILL NEED TO MAINTAIN SLGT CHC POPS INTO TOMORROW NIGHT AS
ANOTHER S/W MOVES ACROSS NC. HIGHS TOMORROW WILL BE IN THE MID TO
UPPER 80S FROM N TO S WITH LOWS TOMORROW NIGHT A FEW DEG COOLER THAN
TONIGHT...IN THE UPPER 60S INLAND TO MID 70S NEAR THE COAST.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...NO CHANGES WERE MADE TO THE
EXTENDED PORTION OF THE FCST WITH THE MORE CRUCIAL SHORT-TERM ISSUES
AT HAND.
&&
.AVIATION...TROPICAL STORM ALBERTO HAS THE MAIN IMPACT ON BOTH SAV
AND CHS. CURRENT RADAR SHOWING CLEARING OUT AT SAV TERM WITH SOME
LIGHT SHOWERS MOVING NORTHWARD. HAVE IFR CONDITIONS THROUGHOUT
TONIGHT FOR BOTH CHS AND SAV. AS WINDS BACK MORE
SOUTHWESTERLY...CONDITIONS WILL BEGIN TO IMPROVE BY MID MORNING
WEDNESDAY.
&&
.MARINE...XPCT MARINE CONDITIONS TO CONTINUALLY GO DOWNHILL THIS EVE
AND OVERNIGHT AS ALBERTO/S CIRCULATION MOVES INTO SE GA AND SC.
WINDS WILL VEER AROUND TO THE S AND INCREASE SIGNIFICANTLY...WITH
THE WORST CONDITIONS LIKELY OVER THE OUTER GA WATERS...AND IN BANDS
OF CONVECTION THAT MOVE ONSHORE. WINDS AND SEAS WILL SUBSIDE
TOMORROW AFTN AS THE REMNANTS OF ALBERTO PULL AWAY FROM THE AREA. NO
CHANGES WERE MADE TO THE THU AND BEYOND PERIOD.
&&
.TIDES...STRONGEST ONSHORE WINDS TO OCCUR IN MANY COASTAL LOCATIONS
LATE THIS EVENING AND OVERNIGHT...YIELDING TIDAL DEPARTURES OF 1 TO
2 FT ABOVE PREDICTED VALUES. HIGH TIDE WILL OCCUR AROUND 1030 PM EDT
TONIGHT.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...TROPICAL STORM WARNING FOR GAZ116>119-138>14.
...FLOOD WATCH FOR GAZ087-088-099>101-114>119-137>141 UNTIL NOON
WEDNESDAY.
...WIND ADVISORY FOR GAZ087-088-099>101-114-115-137 UNTIL 4 PM
WEDNESDAY.
...TORNADO WATCH FOR GAZ087-088-099>101-114>119-137>14 UNTIL 10 PM
TONIGHT.
SC...TROPICAL STORM WARNING FOR SCZ043-047>051.
...FLOOD WATCH FOR SCZ040-042>045-047>051 UNTIL NOON WEDNESDAY.
...WIND ADVISORY FOR SCZ040-042-044-045 UNTIL 4 PM WEDNESDAY.
...TORNADO WATCH FOR SCZ040-042>045-047>051 UNTIL 10 PM TONIGHT.
MARINE...TROPICAL STORM WARNING FOR AMZ330-350-352-354-374.
&&
RJB/REVHazardous weather outlook, Jun 13, 1:55 PM EST, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
255 PM EDT TUE JUN 13 2006
AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-141000-
CHARLESTON HARBOR-WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC
OUT 20 NM-WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20
NM-WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...
INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-WATERS FROM SAVANNAH
GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-
CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN-COASTAL
BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL
LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-ALLENDALE-HAMPTON-INLAND
COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-BEAUFORT-COASTAL
COLLETON-CHARLESTON-COASTAL JASPER-
255 PM EDT TUE JUN 13 2006
UPDATED FOR TORNADO WATCH
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH
SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA.
...TORNADO WATCH 475 IN EFFECT UNTIL 10 PM EDT THIS EVENING...
...TROPICAL STORM WARNING IN EFFECT FOR COASTAL SOUTHEAST GEORGIA
AND COASTAL SOUTHEAST SOUTH CAROLINA...
.DAY ONE...THIS AFTERNOON AND TONIGHT
.TROPICAL WEATHER...TROPICAL STORM ALBERTO IS EXPECTED TO IMPACT
SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA AND THE ADJACENT
COASTAL WATERS THIS AFTERNOON AND TONIGHT.
.WINDS...TROPICAL STORM FORCE WINDS ARE EXPECTED TO IMPACT COASTAL
AREAS OF GEORGIA AND SOUTH CAROLINA THIS AFTERNOON AND TONIGHT. IN
ADDITION...A WIND ADVISORY IS IN EFFECT THROUGH 4 PM WEDNESDAY FOR
INLAND AREAS FOR 25 TO 35 MPH WINDS WITH HIGHER GUSTS.
.TIDES AND COASTAL FLOODING...STRONG ONSHORE WINDS WILL RESULT IN
TIDES 1 TO 2 FEET ABOVE PREDICTED LEVELS AND THE POSSIBILITY OF SOME
COASTAL FLOODING AND BEACH EROSION.
.RAINFALL...HEAVY RAINS WITH STORM TOTAL AMOUNTS OF 3 TO 5 INCHES
ARE POSSIBLE ACROSS GEORGIA AND SOUTHEAST SOUTH CAROLINA...AS A
RESULT A FLOOD WATCH IS IN EFFECT THROUGH NOON WEDNESDAY.
.TORNADOES...THERE IS ALSO A RISK OF ISOLATED TORNADOES THIS
AFTERNOON AND EARLY TONIGHT.
.RIP CURRENTS...THERE IS A HIGH RISK OF RIP CURRENTS THIS AFTERNOON.
PLEASE REFER TO THE LATEST PRODUCTS ISSUED BY THE NATIONAL HURRICANE
CENTER...THE CHARLESTON NATIONAL WEATHER SERVICE OFFICE..AND FROM
THE STORM PREDICTION CENTER FOR ADDITIONAL INFORMATION.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
.TROPICAL WEATHER...ANY REMAINING IMPACTS FROM TROPICAL STORM
ALBERTO ACROSS SOUTHEASTERN GEORGIA AND SOUTHEASTERN SOUTH CAROLINA
WILL BE DECREASING DURING THE DAY ON WEDNESDAY.
.RIP CURRENTS...THE RISK FOR RIP CURRENTS WILL DECREASE AS WINDS
BECOME OFFSHORE. PLEASE REFER TO THE LATEST SURF ZONE FORECAST FOR
ADDITIONAL INFORMATION.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS REQUESTED THIS AFTERNOON AND EARLY
TONIGHT.
33
In the hours before
Special weather statement, Jun 13, 1:10 PM EST, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
210 PM EDT TUE JUN 13 2006
SCZ047-131900-
INLAND JASPER-
210 PM EDT TUE JUN 13 2006
...STRONG THUNDERSTORMS WILL IMPACT JASPER COUNTY THROUGH 300 PM
EDT...
AT 210 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES SOUTHWEST OF OKATIE...OR ABOUT
12 MILES SOUTH OF RIDGELAND...MOVING NORTH AT 25 MPH.
THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
GILLISONVILLE...GRAYS...RIDGELAND...ROBERTVILLE...SWITZERLAND...
TARBORO...TILLMAN AND PINELAND THROUGH 300 PM EDT.
GUSTY WINDS OF 35 TO 45 MPH AND BRIEF HEAVY DOWNPOURS CAN BE
EXPECTED.
Local storm report, Jun 13, 2:02 PM EST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
302 PM EDT TUE JUN 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM TSTM WND DMG 1 S RIVERSIDE 32.03N 81.00W
06/13/2006 CHATHAM GA NEWSPAPER
TREES AND POWER LINES DOWN. POSSIBLE TORNADO.
0230 PM TORNADO LAUREL BAY 32.45N 80.79W
06/13/2006 BEAUFORT SC EMERGENCY MNGR
SPOTTER FROM THE BEAUFORT MARINE BASE INDICATED A TORNADO
ON THE GROUND.
&&
PAYLocal storm report, Jun 13, 2:17 PM EST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
317 PM EDT TUE JUN 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM TORNADO 1 S RIVERSIDE 32.03N 81.00W
06/13/2006 CHATHAM GA OTHER FEDERAL
LOCAL FEMA CONFIRMS TORNADO IN THE BRADLEY POINT AREA.
SOME HOMES DAMAGED WITH FALLEN TREES.
&&
PAYSpecial weather statement, Jun 13, 2:17 PM EST, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
317 PM EDT TUE JUN 13 2006
SCZ042-047-132015-
HAMPTON-INLAND JASPER-
317 PM EDT TUE JUN 13 2006
...STRONG THUNDERSTORMS WILL IMPACT HAMPTON COUNTY AND JASPER COUNTY
THROUGH 415 PM EDT...
AT 317 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 2 MILES NORTHEAST OF
TARBORO...OR ABOUT 10 MILES NORTHWEST OF RIDGELAND...MOVING NORTH AT
20 MPH.
THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...ESTILL...FURMAN...GARNETT...HAMPTON...LENA...LURAY...
ROBERTVILLE...SCOTIA...TARBORO...VARNVILLE AND PINELAND THROUGH 415
PM EDT.
GUSTY WINDS OF 45 TO 55 MPH AND BRIEF HEAVY DOWNPOURS CAN BE
EXPECTED.
Local storm report, Jun 13, 3:21 PM EST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
421 PM EDT TUE JUN 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM TSTM WND DMG 2 SE REIDSVILLE 32.07N 82.09W
06/13/2006 TATTNALL GA LAW ENFORCEMENT
SHERIFF DEPUTY REPORTS TREE FELL ON A CAR NEAR JONES
LAKE.
&&
PAYTornado, Effingham
- When
- June 13, 3:37 PM EST
- Where
- Effingham County, 3 mi S of Springfield
- Rating
- F0
- Path length
- 0.5 mi
- Path width
- 50 yd
- Property damage
- $5,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.317, -81.317
Damage survey confirms F0 tornado touchdown 3 miles south of Springfield. Tornado path was near 0.5 miles long with a width of 50 yards. Track was near the intersection of Little McCall Road and Courthouse Road. Tree damage was observed with minor roof damage and damage to a carport. Winds estimated at 60 to 70 mph.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Georgia, June 13, 2006$500,000 · F1 · 1 event
- Tropical Storm in Florida, June 13, 2006$140,000 · 9 events
- Hail and Damaging Winds in Texas, June 13, 2006$122,000 · 1.75 in hail · 8 events
- Tornado and Hail in Montana, June 13, 2006F1 · 5 events
- Tornado in South Carolina, June 13, 20061 injured · $20,000 · F0 · 1 event
- Hail in South Dakota, June 13, 20061.75 in hail · 23 events
- Hail and Damaging Wind in Montana, June 13, 20062 in hail · 20 events
- Tropical Storm in Florida, June 13 to 14, 200615 events
- Hail in Idaho, June 13, 20061.25 in hail · 10 events
- Tropical Storm in South Carolina, June 13 to 14, 20069 events
- Flash Flood and Hail in Washington, June 13, 20061 in hail · 5 events
- Hail and Damaging Wind in Idaho, June 13, 20061.75 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5517618.